Alert archive / Nebraska / River Flood Warnings in 2009
River Flood Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Dec 5, 2009, 7:12 AM MST for Garden County, Keith County, Lincoln County, Nebraska. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2009, 7:12 AM MST (14:12 UTC)
- Expired
- Dec 6, 2009, 6:00 AM MST
- In force
- 23 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KLBF 051412 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 812 AM CST SAT DEC 05 2009 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... ICE JAMMING ON THE NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN COUNTY NEC069-101-111-061412- /O.NEW.KLBF.FL.W.0003.091205T1412Z-091208T1200Z/ /LEWN1.1.ER.091205T1300Z.091205T1300Z.091207T1200Z.NR/ 812 AM CST SAT DEC 05 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE NORTH PLATTE RIVER AT LEWELLEN. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND ALONG THE RIVER. $$
1 follow-up statement
000 WGUS83 KLBF 061536 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 936 AM CST SUN DEC 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... ICE JAMMING NORTH PLATTE RIVER AT LEWELLEN IS AFFECTING GARDEN COUNTY. ADDITIONAL JAMS MAY DEVELOP AT ANY TIME IN LINCOLN AND KEITH COUNTIES. NEC069-101-111-061636- /O.EXT.KLBF.FL.W.0003.000000T0000Z-091206T1300Z/ /LEWN1.1.ER.091205T1300Z.091205T1300Z.091207T1300Z.NR/ 936 AM CST SUN DEC 06 2009 THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT LEWELLEN. * AT 7:00 AM SUNDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THROUGH MONDAY WITH FLUCTUATIONS OF 1 FOOT OR LESS. * IMPACT...AT 9.0 FEET...HOMES NEAR AND ALONG THE NORTH PLATTE RIVER FLOOD. STATE HIGHWAY 26 MAY BE IMPASSABLE AS RIVER LEVELS INCREASE...BUT FLOODING DOES NOT IMPACT THE CITY OF LEWELLEN. * IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND ALONG THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Dec 5, 3:10 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 5, 3:10 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 AM CST SAT DEC 5 2009 .SYNOPSIS... SURFACE LOW OVER EASTERN MONTANA WITH AN ARCTIC COLD FRONT DRAPED TO THE WEST. TROF/WARM FRONT ALONG THE FRONT RANGE OF THE ROCKIES. AHEAD OF THE ARCTIC COLD FRONT...WAS ANALYSIS TO BE A TROF...POSSIBLY A PACIFIC COLD FRONT OVER NRN WYOMING. UPPER LEVEL LOW OVER MONTANA WITH MAIN LONG WAVE TROF OVER THE GREAT LAKES. WEAK RIDGE AXIS FROM 4 CORNERS INTO SOUTHWESTERN S DAKOTA. && .DISCUSSION... WARM FRONT/TROF AND WEAK RIDGING WILL PUSH EAST ACROSS THE AREA EARLY THIS MORNING...PUSHING 850 TEMPS CLOSE TO ZERO C. HOWEVER...COOLER AIR FROM PACIFIC FRONT WILL QUICKLY FOLLOW WARM AIR...BY LATE MORNING INTO EARLY AFTERNOON. 850 TEMPS ALREADY DROP TO -5C BY 18Z OVER MUCH OF THE FORECAST AREA AS COLD AIR ADVECTION KICKS IN BEHIND FIRST PUSH OF COLD AIR. MOSTLY SUNNY SKIES WILL ALLOW FOR TEMPS TO RISE THIS MORNING...WITH AFTERNOON TEMPS MORE OF A CONCERN. EXPECT TO MAINLY HOLD UP NORTH CLOSE TO 30. FURTHER SOUTH MID TO UPPER 30S. MODELS IN DECENT AGREEMENT FOR TONIGHT INTO SUNDAY. LOWER STRATUS AND ARCTIC FRONT ARRIVE THIS EVENING...HOWEVER MOISTURE LIMITED ALOFT AND DOWNGLIDE THROUGH MOST OF THE NIGHT. UPGLIDE ISENTROPIC LIFT AT 290K BEGINS OVER THE PANHANDLE LATE IN THE NIGHT...AS TROF BEGINS TO SWING OVER THE ROCKIES. ISENTROPIC LIFT CONTINUES TO SPREAD EAST THROUGH THE MORNING AND AFTERNOON HOURS. COND PRESS DEF DOWN TO 10 TO 20MB...AND MODELS PRODUCE ONE AND TWO TENTHS... WHICH SEEMS REASONABLE. WITH COLD TEMPS IN PLACE...RATIO LIKELY TO BE AROUND 15 TO 1. THIS WOULD GIVE 2 TO 3 INCHES...AND BORDERLINE ADVISORY. WILL CONTINUE MONITOR CLOSELY. NOTE ON THE 6Z NAM...THICKNESS OF THE FAVORED DENDRITIC GROWTH OF -12 TO -18 HAS GROWN A COUPLE HUNDRED FEET. AND BUFKIT PRODUCING MODERATE SNOW OUTPUT FOR A SEVERAL HOURS OVER MUCH OF THE CWA...THIS EASILY COULD BE A SLEEPER OF 3 TO 6 INCHES OF POWDER. SYSTEM QUICKLY EXITS SUNDAY NIGHT...AND A RELATIVE QUIET DAY FOR MONDAY. TEMPS ON THE COLD SIDE...ESPECIALLY WITH THE FRESH SNOW COVER. THEN EYES FOCUS ON NEXT SYSTEM TO THE WEST. THE TRACK OF THIS SYSTEM STILL IN QUESTION...AND EXPECT MODIFICATION OVER THE COMING DAYS. GOOD WARM ADVECTION IN ADVANCE OF THE LOW...WITH MOISTURE SURGING NORTHWARD. PW/S JUST TO THE SW NEAR 2 SD ABOVE NORMAL. THUS MOISTURE AVAILABLE. COLD AIR AS ARCTIC AIR STILL IN PLACE. TRACK OF THE LOW WILL BE THE KEY. LATEST SOLUTIONS VARY ABOUT A STATE WITH THE GFS FAVORING A MORE NORTHERN SOLUTION...AND PLACING HEAVIER SNOW OVER S NEBRASKA. KANSAS IS FAVORED IN THE ECMWF. WINDS ON THE BACK SIDE OF THE SYSTEM INCREASE TO 25 MPH OR SO...AND HAVE INCLUDED BLOWING SNOW FOR TUESDAY AFTERNOON...WHEN BEST MIXING OF HIGHER WINDS ALOFT WILL BE MIXED DOWN TO THE SURF. ANOTHER SYSTEM TO MONITOR OVER THE WEEKEND. && .AVIATION... VFR THROUGH 21Z TODAY. 21Z TODAY-12Z SUNDAY...AN ARCTIC FRONT ACROSS MT THIS MORNING WILL MOVE THROUGH NEB LATE THIS AFTERNOON THROUGH THIS EVENING. AREAS OF STRATUS WITH OVC015 CIGS SHOULD DEVELOP BEHIND THE FRONT AND ENVELOP THE ENTIRE AREA BY SUNDAY MORNING. LOWER CIGS COULD DEVELOP...POSSIBLY BELOW OVC010 OR EVEN OVC006 IN SOME AREAS AS NORTHERLY LOW LEVEL WINDS VEER TO THE NORTHEAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/DISCUSSION...MASEK AVIATION...CDC
Hazardous weather outlook, Dec 5, 3:04 AM MST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 404 AM CST SAT DEC 5 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-061015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 404 AM CST SAT DEC 5 2009 /304 AM MST SAT DEC 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...LIGHT SNOW IS LIKELY...GENERALLY ALONG AND SOUTH OF NEBRASKA HIGHWAY 2. 1 TO 3 INCHES OF SNOW IS POSSIBLE WITH HEAVIEST AMOUNTS ALONG AND SOUTH OF INTERSTATE 80. TEMPERATURES WILL REMAIN IN THE TEENS SUNDAY. NORTHERLY WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS. THE COMBINATION OF SNOW AND COLD TEMPERATURES COULD MAKE TRAVEL POTENTIALLY HAZARDOUS IN RURAL AREAS. ESPECIALLY IF YOUR CAR DOES NOT HAVE A WINTER SURVIVAL KIT. THIS WOULD INCLUDE EXTRA CLOTHES...BLANKETS...FOOD AND WATER IN THE EVENT YOU BECOME STRANDED. MONDAY NIGHT AND TUESDAY...A STRONGER...MORE ORGANIZED STORM SYSTEM IS EXPECTED TO CROSS THE CENTRAL PLAINS MONDAY NIGHT THROUGH TUESDAY NIGHT. LIGHT TO MODERATE SNOW IS LIKELY AND HEAVY SNOW COULD DEVELOP IN SOME AREAS. THE STORM IS CURRENTLY FORECAST TO TRACK THROUGH NORTHERN KANSAS AND SOUTHERN NEBRASKA BUT THIS COULD CHANGE NORTH OR SOUTH. TEMPERATURES ARE EXPECTED TO REMAIN IN THE TEENS TUESDAY AND WITH WINDS INCREASING TO 15 TO 25 MPH IN THE AFTERNOON AND EVENING... WIND CHILLS OF ZERO TO MINUS 10 ARE LIKELY TUESDAY. A WINTER SURVIVAL KIT IS HIGHLY RECOMMENDED FOR ANYONE TRAVELING MONDAY NIGHT AND TUESDAY. LATER FORECASTS WILL CLARIFY THIS POTENTIAL WINTER STORM. THE EXACT TRACK AND SNOWFALL AMOUNTS REMAIN UNCERTAIN. A WINTER STORM WATCH MAY BE ISSUED LATER THIS WEEKEND FOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
Nearby
River Flood Warnings in Nebraska, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.